MAUDE Adverse Event Report: MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO SPRINTER LEGEND RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number SPL20015X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event summary: the device was returned with blood visible in the balloon and inflation lumen.The balloon failed negative prep.On pressurisation of the device, a leak was observed on the balloon proximal cone.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a tear on the balloon material immediately proximal to the proximal marker band.The balloon material was jagged and uneven at the tear site.Lead in scratches were evident distal to the tear site.No deformation was evident to the distal tip.The inner lumen patency was verified.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a sprinter legend rx ptca balloon catheter to treat a mildly calcified and moderately tortuous lesion located at the proximal first obtuse marginal artery exhibiting 80-90% stenosis.There were no abnormalities in relation to anatomy.There was no damage noted to packaging and no issues noted when removing the device from the hoop/tray.The device was inspected with no issues identified.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device and excessive force was not used during delivery.It was reported that the balloon ruptured during the first inflation at 6 atm.It was described that the balloon was removed without issue.The physician used another balloon to dilate the lesion with no issues.Patient status post procedure is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: the device was not moved or re positioned prior to the burst.There was a sudden drop in pressure noted on the inflation device and that was how they recognised that the balloon ruptured.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: patient's medical history includes allergies to penicillins.It was reported that balloon was inflated to 0atm for 19secs.The balloon was noted to be ruptured.The physician used another sprinter legend otw inflated initially to 10atm for 31 sec and then reinflated to 8 atm for 31 secs to dilate the lesion with no issues.The physician proceeded to deploy 2 non-mdt des devices to complete the procedure.Inclusion of race medtronic, inc.( if information is provided in the future, a supplemental report will be issued.

Brand Name
SPRINTER LEGEND RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7193533
Report Number9612164-2018-00075
Device Sequence Number16373186
Product Code LOX
UDI-Device Identifier00613994902122
UDI-Public00613994902122
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Catalogue NumberSPL20015X
Device Lot Number213464254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer01/21/2018
02/17/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date02/12/2018
03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight67